Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Frustrated Jones

A few Accutane-related Questions

Recommended Posts

Alright, a bunch of questions, feel free to answer any of the ones you have expertise on... And thanks a lot to this community cause you guys are great!

So a bit of a back-story first... I had moderate facial acne going in (Several whiteheads around the mouth and dozens of small spots along the hairline) and very mild bacne (Just a few spots here and there.) After a month of 10mg, a month of 40mg and 2 months of 60mg, I find myself here. My bacne is TERRIBLE. I have tons of open soars and it literally takes up my entire shoulders, upper back and is spreading down. My face is alright, but I have a few nasty spots. Anyways, for questions:

1. My derm has taken me off accutane twice (once for a week, once for two weeks) only to put me right back on at the same 60mg dosage. Is this at all productive or just a waste of time?

2. What do you guys do to treat severe bacne? Will it go down naturally as your time on Accutane goes down/once your off it?

3. I have a couple of nasty whiteheads. One below my mouth is all dried over and is beginning to hurt. I really want it to go down quickly as I'm gonna be seeing some friends soon... Can I apply some topicals or a certain type of cream to it? Or will all of that be counter-productive?

Thanks sooooo much!

Link to post
Share on other sites
1. My derm has taken me off accutane twice (once for a week, once for two weeks) only to put me right back on at the same 60mg dosage. Is this at all productive or just a waste of time?

It's a waste of time if he takes you off it AGAIN. What was the reason he gave? It's alright to miss a day here and there, but it's designed to work cumulatively.

2. What do you guys do to treat severe bacne? Will it go down naturally as your time on Accutane goes down/once your off it?

My back-knee went away after my accutane course, but it took longer than my face.

3. I have a couple of nasty whiteheads. One below my mouth is all dried over and is beginning to hurt. I really want it to go down quickly as I'm gonna be seeing some friends soon... Can I apply some topicals or a certain type of cream to it? Or will all of that be counter-productive?

Topicals on accutane is pointless. The pimples should dry up sooner or later. Adding another possible irritant to the skin -- while the skin is already temporarily thinning/dry from 'tane doing its thing -- would do more harm than good.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×